Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tampa Bay, FL

July 3, 2021Hardee County, Florida

NWS Tampa Bay, FL issued this special weather statement at Jul 3, 2021, 4:49 PM EDT for Hardee County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2021, 4:49 PM EDT (20:49 UTC)
Expired
Jul 3, 2021, 5:30 PM EDT
In force
41 min
Issued by
NWS Tampa Bay, FL

County Hardee County, FL

The radar

The Tampa radar (KTBW), 46 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 8.8 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2021-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 984 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2021-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
984 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
823 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

688 
WWUS82 KTBW 032049
SPSTBW

Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
449 PM EDT Sat Jul 3 2021
 
FLZ056-061-255-032130-
DeSoto FL-Inland Manatee FL-Hardee FL-
449 PM EDT Sat Jul 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HARDEE...NORTHEASTERN
MANATEE AND NORTH CENTRAL DESOTO COUNTIES UNTIL 530 PM EDT...

At 448 PM EDT, Doppler radar was tracking strong thunderstorms 11 
miles north of Myakka City, or 22 miles west of Wauchula, moving 
east at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Ona, Sweetwater, Zolfo Springs, Myakka Head, Duette, Limestone,
Brownville and Gardner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may 
lead to localized flooding. Do not drive your vehicle through 
flooded roadways.

Frequent cloud to ground lightning is occurring with these storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2745 8228 2762 8221 2749 8164 2724 8174
TIME...MOT...LOC 2048Z 289DEG 28KT 2752 8217 

$$

TBW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Jul 3, 2:39 PM EDT, 2 hours 10 minutes earlier.

Area forecast discussion, Jul 3, 2:39 PM EDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
239 PM EDT Sat Jul 3 2021

.DISCUSSION...
Showers and thunderstorms continue to stream across the northern two-
thirds of our area as some upper level energy, coupled with ample
moisture and instability, continues to support this trend. Some of
the convection has been producing winds between 40-50mph, and the
tropical nature of the downpours has also been causing localized
flooding, primarily in urban areas. CAMs continue to support this
trend for a couple more hours before conditions start to wind
down later this evening.

West southwest flow should continue through tomorrow with the ridge
axis to our south and overspreading Cuba and South Florida. The
ridge starts to loose is grip as Elsa approaches, and a lighter and
less well-defined flow sets up for Monday. This favors more typical
convection for Monday, with the seabreezes as the driving forces.

Beyond Monday, conditions begin to be much more readily influenced
by TS Elsa. There's still a lot of uncertainty in the forecast,
given the rapid motion the system has now, and then the land
interaction that may take place with Cuba. Even so, there is an
increasing risk of tropical storm conditions over the southern
portion of the FL peninsula on Tuesday and the spreading northward
along the peninsula through Wednesday. Please continue to monitor
the forecast and the latest forecast from the National Hurricane
Center for additional information.

Once Elsa exits the region, more typical summertime conditions
return. WSW flow may return briefly as Elsa pulls away, but as the
ridge builds back in, ESE flow looks to set back up, bringing with
it the more typical afternoon and evening showers and thunderstorms
across the region, and otherwise typical summertime weather once
again.

&&

.AVIATION...
Gusty showers and thunderstorms remain an issue for northern TAF
sites as a highly favorable environment remains for convection with
a WSW flow pattern. The expectation is that this should start to
wind down as the evening draws to a close, but storms may again be
possible overnight with WSW flow. Southern terminals appear to be
mostly spared from this, although it's not impossible that storms
could drift into the vicinity of terminals until the evening.

&&

.MARINE...
Gusty showers and thunderstorms remain across the northern half of
our coastal waters through the afternoon and into the evening with
west southwest flow continuing. Southwest flow continues through
tomorrow before a little bit lighter flow sets up on Monday,
favoring storms mostly over the interior. Conditions start to
deteriorate across coastal waters beginning as early as Monday night
and lasting through mid week as Elsa approaches.

&&

.FIRE WEATHER...
Scattered to numerous showers and thunderstorms continue for the
next couple days. Looking to mid-week, Tropical Storm Elsa
approaches. Fire weather concerns are low through the forecast
period.

&&

.Preliminary Point Temps/PoPs...
TPA  87  79  90  77 / 100  20  30  10
FMY  90  77  93  77 /  30  10  20  10
GIF  86  75  91  75 / 100  20  40  10
SRQ  88  78  89  76 /  90  10  20  10
BKV  85  74  89  72 / 100  20  30  20
SPG  85  79  88  79 / 100  20  20  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&

Flannery

In the hours before

Local storm report, Jul 3, 3:12 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
312 PM EDT SAT JUL 3 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     TSTM WND GST     3 NNW BELLEAIR          27.98N 82.83W
07/03/2021  M40 MPH          GMZ853             FL   BUOY

            BUOY STATION CWBF1 CLEARWATER BEACH PIER 60.

&&

JCM
Special weather statement, Jul 3, 3:48 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
348 PM EDT Sat Jul 3 2021

FLZ151-155-251-255-032015-
Inland Manatee-Coastal Manatee-Coastal Hillsborough-Inland
Hillsborough-
348 PM EDT Sat Jul 3 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN MANATEE
AND SOUTHEASTERN HILLSBOROUGH COUNTIES...

At 348 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles east of Macdill Air Force Base to
6 miles southwest of Ruskin. Movement was east at 35 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Tampa, Bradenton, Palmetto, Fish Hawk, Brandon, Ellenton, Greater Sun
Center, Memphis, West Samoset, Riverview, South Bradenton, Ruskin,
Parrish, West Bradenton, Bradenton Beach, Lake Manatee State Park,
Samoset, Boyette, Wimauma and Little Manatee River State Park.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 2788 8246 2792 8207 2747 8227 2745 8272
TIME...MOT...LOC 1948Z 262DEG 29KT 2782 8243 2766 8252

TBW
Local storm report, Jul 3, 4:06 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
406 PM EDT SAT JUL 3 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     MARINE TSTM WIND 6 E SAINT PETERSBURG    27.77N 82.57W
07/03/2021  M39 MPH          GMZ830             FL   MESONET

            MESONET STATION XTAM TAMPA BAY CUT J.

&&
Special weather statement, Jul 3, 4:26 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
426 PM EDT Sat Jul 3 2021

FLZ056-057-061-032115-
DeSoto FL-Highlands FL-Hardee FL-
426 PM EDT Sat Jul 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HIGHLANDS...
SOUTHEASTERN HARDEE AND NORTHEASTERN DESOTO COUNTIES UNTIL 515 PM
EDT...

At 426 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wauchula, moving east at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Sebring, Wauchula, Sweetwater, Zolfo Springs, Gardner and Crewsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2738 8192 2758 8187 2752 8146 2726 8154
TIME...MOT...LOC 2026Z 285DEG 20KT 2746 8178

TBW
Local storm report, Jul 3, 4:37 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
437 PM EDT SAT JUL 3 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     FLOOD            5 WNW PARRISH           27.61N 82.51W
07/03/2021                   MANATEE            FL   PUBLIC

            REPORT FROM MPING: STREET/ROAD FLOODING;
            STREET/ROAD CLOSED;.

&&
Special weather statement, Jul 3, 4:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
449 PM EDT Sat Jul 3 2021

FLZ056-061-255-032130-
DeSoto FL-Inland Manatee FL-Hardee FL-
449 PM EDT Sat Jul 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HARDEE...NORTHEASTERN
MANATEE AND NORTH CENTRAL DESOTO COUNTIES UNTIL 530 PM EDT...

At 448 PM EDT, Doppler radar was tracking strong thunderstorms 11
miles north of Myakka City, or 22 miles west of Wauchula, moving
east at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Ona, Sweetwater, Zolfo Springs, Myakka Head, Duette, Limestone,
Brownville and Gardner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.

Frequent cloud to ground lightning is occurring with these storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2745 8228 2762 8221 2749 8164 2724 8174
TIME...MOT...LOC 2048Z 289DEG 28KT 2752 8217

TBW

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 12:19 PM EDTSpecial Marine WarningTBW26 min
Jul 3, 12:21 PM EDTSpecial Weather StatementTBWHillsborough39 min
Jul 3, 1:15 PM EDTAreal Flood AdvisoryTBWHardee, Highlands2 hr
Jul 3, 1:30 PM EDTSpecial Marine WarningTBW30 min
Jul 3, 1:32 PM EDTSpecial Weather StatementTBWCitrus43 min
Jul 3, 1:49 PM EDTAreal Flood AdvisoryTBWHillsborough, Pinellas116 min
Jul 3, 2:40 PM EDTSpecial Weather StatementTBWHernando50 min
Jul 3, 2:54 PM EDTSpecial Weather StatementTBWHillsborough, Pinellas51 min
Jul 3, 3:37 PM EDTSpecial Marine WarningTBW38 min
Jul 3, 3:48 PM EDTSpecial Weather StatementTBWManatee27 min
Jul 3, 3:57 PM EDTAreal Flood AdvisoryTBWHernando, Pasco2 hr
Jul 3, 4:26 PM EDTSpecial Weather StatementTBWHardee49 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.